A new algorithm for the assignment problem: An alternative to the Hungarian method

Ping Ji, Wing Bun Lee, Hongyu Li

Research output: Journal article publicationJournal articleAcademic researchpeer-review

15 Citations (Scopus)

Abstract

This paper presents a new algorithm for the well-studied assignment problem. Our assignment algorithm is based on a 2n × 2n matrix. The dual to the assignment problem is considered in this paper by relaxing the constraints of the original assignment problem. A 2n × 2n matrix is formed for an initial feasible solution to the dual. Then operations are performed on the matrix until an optimal solution is found.
Original languageEnglish
Pages (from-to)1017-1023
Number of pages7
JournalComputers and Operations Research
Volume24
Issue number11
DOIs
Publication statusPublished - 1 Jan 1997

ASJC Scopus subject areas

  • Computer Science(all)
  • Modelling and Simulation
  • Management Science and Operations Research

Cite this